MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLYFORM SYNTHETIC MESH; MESH, SURGICAL, POLYMERIC

BOSTON SCIENTIFIC CORPORATION POLYFORM SYNTHETIC MESH; MESH, SURGICAL, POLYMERIC
Model Number 72843
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Calcium Deposits/Calcification (1758); Fistula (1862); Micturition Urgency (1871); Pain (1994); Sepsis (2067); Urinary Tract Infection (2120); Unspecified Mental, Emotional or Behavioural Problem (4430); Dyspareunia (4505); Unspecified Tissue Injury (4559)
Date of Event 03/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3 date of event: date of event was approximated to (b)(6) 2022, implant date, as no event date was reported.Block h6: the following imdrf patient codes capture the reportable events of: e2330 - pain.E2006 - erosion.E0306 - sepsis.E1405 - dyspareunia.E2314 - fistula.The following imdrf impact codes capture the reportable events of: f1905 - vaginal mesh removal.F1901 - additional surgery.F23 - unexpected medical intervention.F08 - hospitalization.F1001 - absence of procedure.
 
Event or Problem Description
It was reported that a polyform synthetic mesh was implanted to the patient on (b)(6) 2022.Following the implantation, the patient sustained severe, painful, and irreversible complications related to the mesh eroding into the bladder and vagina.A 1.3 cm calcified vesicovaginal fistula was first identified during cystoscopy on (b)(6) 2024.On (b)(6) 2024, a partial mesh excision was made but did not resolve the injury.A second surgery on (b)(6) 2025, removed a large mass of calcified mesh; however, the fistula persisted.On (b)(6) 2025, the patient experienced a life-threatening episode of urinary sepsis.A third surgery on (b)(6) 2025, attempted to repair the damage but was unsuccessful due to extensive tissue damage caused by the mesh.On (b)(6) 2025, the patient was hospitalized for five days following another episode of sepsis.The patient was subsequently referred to a specialist in urinary diversion surgery.The procedure was initially scheduled for (b)(6) 2025 but was postponed due to a four-day sepsis episode.On (b)(6) 2025, urinary diversion surgery was performed, involving removal of the bladder and urethra and creation of an indiana pouch.This procedure utilized a segment of the colon to form a continent urinary reservoir, which must be drained via urostomy catheter every four to six hours for the remainder of the patient's life.As a result of these complications, the patient has endured significant pain and suffering, has lost her employment, and has been unable to engage in sexual intercourse for over one year.
 
Additional Manufacturer Narrative
Block h11: correction to block h6: patient codes.Block b3 date of event: date of event was approximated to (b)(6), 2022, implant date, as no event date was reported.Block h6: the following imdrf patient codes capture the reportable events of: e2330 - pain e2006 - erosion e0306 - sepsis e1405 - dyspareunia e2314 - fistula e1310 - urinary tract infection.The following imdrf impact codes capture the reportable events of: f1905 - vaginal mesh removal f1901 - additional surgery f23 - unexpected medical intervention f08 - hospitalization.F1001 - absence of procedure.
 
Event or Problem Description
It was reported that a polyform synthetic mesh was implanted to the patient on march 23, 2022.Following the implantation, the patient sustained severe, painful, and irreversible complications mesh erosion into the bladder and vagina.A 1.3 cm calcified vesicovaginal fistula was first identified during cystoscopy on(b)(6) 2024.On (b)(6) 2024, a partial mesh excision was made but did not resolve the injury.A second surgery on (b)(6) 2025, removed a large mass of calcified mesh; however, the fistula persisted.On (b)(6) 2025, the patient experienced a life-threatening episode of urinary sepsis.A third surgery on (b)(6) 2025, attempted to repair the damage but was unsuccessful due to extensive tissue damage caused by the mesh.On (b)(6) 2025, the patient was hospitalized for five days following another episode of sepsis.The patient was subsequently referred to a specialist in urinary diversion surgery.The procedure was initially scheduled for (b)(6), 2025, but was postponed due to a four-day sepsis episode.On (b)(6), 2025, urinary diversion surgery was performed, involving removal of the bladder and urethra and creation of an indiana pouch.This procedure utilized a segment of the colon to form a continent urinary reservoir, which must be drained via urostomy catheter every four to six hours for the remainder of the patient's life.As a result of these complications, the patient has endured significant pain and suffering, has lost her employment, and has been unable to engage in sexual intercourse for over one year.

Brand Name
POLYFORM SYNTHETIC MESH
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
PROXY BIOMEDICAL LIMITED
coilleach spiddal
galway H91 C 2NF
EI   H91 C2NF
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23865606
Report Number2124215-2025-92348
Device Sequence Number20165783
Product Code OTO
UDI-Device Identifier08714729839231
UDI-Public(01)08714729839231(17)240930(10)C004323
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K051245
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number72843
Device Catalogue Number72843
Device Lot NumberC004323
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer02/03/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date02/26/2026
Date Device Manufactured09/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient SexFemale